# SDR FQAR20140210021

- Difficulty date: February 9, 2014
- Submitted: February 10, 2014
- Operation: General aviation
- Filed by: Bird Acquisition LLC., repair station FQAR173S
- Aircraft: N440PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496084
- Aircraft time: 8,318 hours
- Engine: Lyc O360A1H6
- Propeller: Hartzl HCC2YR2
- System (JASC): 3245 · Tire Tube
- Part: Tube
- Part number: 0923080
- Condition: Leaking
- Location: Nlg Tire
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

BETWEEN FLIGHTS,  THE ACFT NOSE TIRE WAS FLAT.  THE WHEEL ASSEMBLY WAS REPLACED WITH A BUILT UP WHEEL ASSY.  THE FLAT WHEEL ASSY WAS DISASSEMBLED AND TUBE INSPECTED; THIS REVEALED A SMALL HOLE IN THE TUBE, ABOUT .01" LONG.  CLOSER INSPECTION SHOWS A VERY TINY BUBBLE IN THE TUBE MATERIAL, LIKE A BUBBLE IN SODA.  THIS TUBE WAS INSTALLED ON THE ACFT AS PART OF A BUILT-UP WHEEL ASSY ON 9/26/2013 AND HAD ACCRUED 194.2 HOURS TIS.  THE TIRE WAS SERVICED ONLY WITH DRY NITROGEN.
